Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 239, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 8:55 PM EDT for Carroll County, Gallatin County, Kentucky; Switzerland County, Indiana. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 8:55 PM EDT (00:55 UTC)
- Expired
- Aug 9, 2000, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:00 PM EDT | Thunderstorm Wind 50 E | Countywide, IN | Numerous trees and power lines downed. |
| Aug 9, 9:40 PM EDT | Thunderstorm Wind 50 E | Worthville, KY | Numerous trees downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 100056 SVRILN INC155-KYC041-077-100145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 855 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GALLATIN COUNTY IN NORTHERN KENTUCKY... CARROLL COUNTY IN NORTHERN KENTUCKY... SWITZERLAND COUNTY IN SOUTHEAST INDIANA... * UNTIL 945 PM EDT(845 PM EST)... * AT 855 PM EDT(755 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF WARSAW...OR ABOUT 12 MILES SOUTHWEST OF RISING SUN...MOVING SOUTH AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VEVAY... MARKLAND... WARSAW... GHENT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL....DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ DIAN-REED
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:55 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 9, 8:55 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 855 PM EDT WED AUG 9 2000 TSTM ACTVTY TRYING TO WIND DOWN ACRS AREA WITH STGST STORMS NOW ACRS FAR S. WL GO AHD AND ISSUE REG ZONES A LTL ERLY TO TRY AND CLR OUT MORE OF WATCH 669 AND CLEAN UP WORDING ACRS THE N. TRAINING NOT AS IMPRESSIVE NOW SO FLOODING THREAT LOOKS TO BE MINIMAL BUT WL PRBLY HANG ON TO FFA ACRS SE THRU MIDNGT AS THEY CUD STILL SEE SOME ISOLD PBLMS. .ILN...FFA THRU MIDNT FOR KYZ097>100-OHZ078-079-081-088. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Gallatin | 57 min |
| Aug 9, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 67 min |
| Aug 9, 8:10 PM EDT | Severe Thunderstorm Warning | ILN | Robertson | 65 min |
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Carroll | 37 min |
| Aug 9, 8:25 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 50 min |
| Aug 9, 8:41 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 49 min |
| Aug 9, 9:12 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 48 min |
| Aug 9, 9:30 PM EDT | Flash Flood Warning | ILN | Grant, Owen, Pendleton | 30 min |
| Aug 9, 9:30 PM EDT | Flash Flood Warning | ILN | Grant, Owen, Pendleton | 2 hr |
| Aug 9, 10:32 PM EDT | Flash Flood Warning | ILN | Carroll | 118 min |
| Aug 9, 11:29 PM EDT | Flash Flood Warning | ILN | Owen | 3 hr |
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 52 min |
| Aug 9, 9:28 PM EDT | Flash Flood Warning | ILN | Ripley, Switzerland | 62 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.